MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305136
Medical Device Problem Codes Complete Blockage (1094); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd precisionglide¿ needle was blocked by epoxy during the nerve blocker injection.The following information was provided by the initial reporter: "the needle was about to be used for an injection for nerve blocks, however, as the physician pressed down on the plunger, he felt that there was some type of resistance/there was something not right.He pulled the needle out and noticed a white material on the shaft of the needle.A different needle was used to complete the procedure".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: it was reported there was resistance was met and a white material was on the shaft of the needle.To aid in the investigation, one sample with the plastic shield, but no packaging blister, and one photo were provided for evaluation by our quality team.A visual inspection was performed.The needle has an epoxy drip over at the middle of the needle.No other defects or imperfections were observed.The sample was then connected to a syringe with saline solution.The solution expelled with a normal flow.The epoxy drip over defect could occur during the assembly process.During manufacturing, the plastic hub is placed under the cannulator, then the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it.After, a plastic shield is assembled.In this case, a jam may have occurred at the cannulator inducing the white epoxy drip over on the needle.A device history record review was completed for provided material number 305136, lot number 8228789.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the cannulator was performed.The settings were correct and the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12916304
Report Number1911916-2021-01199
Device Sequence Number12159853
Product Code FMI
UDI-Device Identifier30382903051367
UDI-Public30382903051367
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number305136
Device Catalogue Number305136
Device Lot Number8228979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown